The AH conjecture for Cantor minimal dihedral systems


  • Eduardo Scarparo



The AH conjecture relates the low-dimensional homology groups of a groupoid with the abelianization of its topological full group. We show that transformation groupoids of minimal actions of the infinite dihedral group on the Cantor set satisfy this conjecture. The proof uses Kakutani–Rokhlin partitions adapted to such systems.


Baake, M., Roberts, J. A. G., and Yassawi, R., Reversing and extended symmetries of shift spaces, Discrete Contin. Dyn. Syst. 38 (2018), no. 2, 835–866.

Bratteli, O., Evans, D. E., and Kishimoto, A., Crossed products of totally disconnected spaces by $Z_2*Z_2$, Ergodic Theory Dynam. Systems 13 (1993), no. 3, 445–484.

Damanik, D., and Zare, D., Palindrome complexity bounds for primitive substitution sequences, Discrete Math. 222 (2000), no. 1–3, 259–267.

Deeley, R. J., A counterexample to the HK-conjecture that is principal, Ergodic Theory Dynam. Systems, to appear.

Giordano, T., Putnam, I. F., and Skau, C. F., Full groups of Cantor minimal systems, Israel J. Math. 111 (1999), 285–320.

Grigorchuk, R. I., and Medinets, K. S., On the algebraic properties of topological full groups, Mat. Sb. 205 (2014), no. 6, 87–108; translation in Sb. Math. 205 (2014), no. 5–6, 843–861.

Jiang, Y., On continuous orbit equivalence rigidity for virtually cyclic group actions, Groups, Geom. Dyn., to appear. arXiv:2106.06221.

Li, X., Ample groupoids, topological full groups, algebraic K-theory spectra and infinite loop spaces, arXiv:2209.08087

Matui, H., Homology and topological full groups of étale groupoids on totally disconnected spaces, Proc. Lond. Math. Soc. (3) 104 (2012), no. 1, 27–56.

Matui, H., Topological full groups of one-sided shifts of finite type, J. Reine Angew. Math. 705 (2015), 35–84.

Matui, H., Étale groupoids arising from products of shifts of finite type, Adv. Math. 303 (2016), 502–548.

Nekrashevych, V., Simple groups of dynamical origin, Ergodic Theory Dynam. Systems 39 (2019), no. 3, 707–732.

Nyland, P., and Ortega, E., Katsura-Exel-Pardo groupoids and the AH conjecture, J. Lond. Math. Soc. (2) 104 (2021), no. 5, 2240–2259.

Nyland, P., and Ortega, E., Matui's AH conjecture for graph groupoids, Doc. Math. 26 (2021), 1679–1727.

Nyland, P., Ample groupoids and their topological full groups, Ph.D. thesis, 2020. Available at texttt

Ortega, E., and Sanchez, A., The homology of the groupoid of the self-similar infinite dihedral group, Math. Scand. 128 (2022), no. 2, 255–277.

Ortega, E., and Scarparo, E., Almost finiteness and homology of certain non-free actions, Groups Geom. Dyn. 17 (2023), no. 1, 77–90.

Scarparo, E., Homology of odometers, Ergodic Theory Dynam. Systems 40 (2020), no. 9, 2541–2551.

Thomsen, K., The homoclinic and heteroclinic $C^*$-algebras of a generalized one-dimensional solenoid, Ergodic Theory Dynam. Systems 30 (2010), no. 1, 263–308.



How to Cite

Scarparo, E. (2023). The AH conjecture for Cantor minimal dihedral systems. MATHEMATICA SCANDINAVICA, 129(2).